I work for a dermatologist & had many suggestions on raised scars from breast augmentation 3 years ago. Is this normal? (Photo)

The scars were dark pink and raised for years so I got them injected with steroid (kenalog 10) last week. The scars now look worse a week later and they are purple and look irritated. I have retin-a as well as recedo silicone scar gel and I have steroid cream dermasorb. Not sure what would be the best benefit to me and I want this dark purple to go away and don't know what it is. Please help with any commments or suggestions and is this normal after a kenalog injection?

Doctor Answers 1

Keloid Treatment

A week is too soon to tell if the lesions are improving, but you should have the keloids re-evaluated if they are more itchy or painful than they were prior to the injection. One unfortunate complication of intralesional injection is a worsening of keloids. Notify your provider of this development. Best of luck!


Chicago Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.